Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 12, 2005, 8:32 PM CDT for Choctaw County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2005, 8:32 PM CDT (01:32 UTC)
- Expired
- Jul 12, 2005, 9:08 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 8:44 PM CDT | TSTM WND DMG | 3 N Lisman, AL | TREES AND POWERLINES DOWN ON COUNTY ROAD 9...3 TO 4 MILES NORTH OF LISMAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 130132 SVRMOB ALC023-130200- /O.NEW.KMOB.SV.W.0221.050713T0132Z-050713T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 832 PM CDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 900 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CROMWELL...OR ABOUT 10 MILES NORTH OF BUTLER...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROBJOHN AND INDIAN SPRINGS BY 840 PM CDT CHOCTAW CITY AND DEAS BY 845 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3233 8830 3216 8838 3197 8817 3225 8804 $$
1 follow-up statement
000 WWUS54 KMOB 130208 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 903 PM CDT TUE JUL 12 2005 ALC023-130213- /O.EXP.KMOB.SV.W.0221.000000T0000Z-050713T0200Z/ CHOCTAW AL- 903 PM CDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY EXPIRES AT 900 PM CDT... ALTHOUGH THIS THUNDERSTORM HAS WEAKEN TO BELOW SEVERE LIMITS PERSONS IN THE PATH OF THIS STORM CAN EXPECT WIND GUSTS TO 50 MPH DANGEROUS CLOUD TO GROUND LIGHTNING AND RAINFALL TOTALS UP TO 3 INCHES PER HOUR LOCALLY. THIS STRONG THUNDERSTORM WAS MOVING SOUTHEAST AT 20 MPH AND WILL BE AFFECTING AREAS IN NORTHEAST AND EAST CENTRAL CHOCTAW COUNTY DURING THE NEXT HOUR. LAT...LON 3233 8830 3216 8838 3197 8817 3225 8804 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:05 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 12, 3:05 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT TUE JUL 12 2005 .SYNOPSIS...FOR THE CURRENT FORECAST...THE AREA STILL GOING TO SEE SOME ROUND-ABOUT AFTER-EFFECTS FROM DENNIS IN THE SHORT TERM. CURRENTLY...THE REMNANTS OF DENNIS IS MEANDERING SLOWLY EAST OVER THE MID-MISSISSIPPI RIVER VALLEY/OHIO RIVER VALLEY. UPPER LEVEL HIGH PRESSURE STRETCHES FROM THE WESTERN ATLANTIC TO OVER THE DESERT SOUTHWEST...THEN NORTH OVER THE US AND CA ROCKIES. ON THIS MORNINGS SOUNDINGS...AIRMASS WAS PRETTY HUMID OVER MOST OF THE SOUTHEASTERN CONUS AND LOWER MISSISSIPPI RIVER VALLEY ...WITH VALUES REPORTED BY NEIGHBORING OFFICES RANGING FROM1.7 TO 2. EXCEPTION IS THE FLORIDA PANHANDLE...WITH BOTH KTAE AND KVPS REPORTING PRECIP H20 VALUES AROUND 1.4-1.6 THIS MORNING. LOOKING AT THE GOES SOUNDER PRECIP H20 REPORT...LOOKS LIKE A DRY SLUG OF AIR WAS OVER NORTHERN GULF WATERS. SOUNDER INFO SHOWS THAT THIS DRY SLUG WAS WORKING ITS WAY SLOWLY NORTH OVER THE LOWER MISSISSIPPI RIVER VALLEY....BUT IS SLOWLY SHRINKING. && .SHORT TERM (TONIGHT THROUGH FRIDAY)...MODELS ADVERTISING A WEAK UPPER TROUGH STRETCHING FROM THE REMNANTS OF DENNIS TO THE BAY OF CAMPECHE...GRADUALLY FILLING INTO THE WEEKEND. A SERIES OF SHORTWAVES WORK THEIR WAY OVER THE PLAINS AND MISS RIVER VALLEY TO HELP SLOW THE FILLING. WITH A SERIES OF BOUNDARIES LEFT OVER FROM DENNIS AND CURRENT CONVECTION...HAVE A LOT OF FOCUSING OF CONVECTIVE INITIATION. AND WITH THE DRY BLOB CONTINUEING TO SHRINK...AM EXPECTING PRECIP H20 VALUES IN THE 1.7 TO 2.1 OVER THE REGION. FOR THE FORECAST...WENT GENERALLY WITH A GFS FORECAST...REASON BEING IS THE GFS SEEMS TO CAPTURING THE CONVECTION TO OUR NORTH BETTER. BOTH ETA AND GFS INDICATION THE NEAR COASTAL ACTION CURRNTLY ONGOING. .LONG TERM (FRIDAY NIGHT THROUGH MONDAY)...MODELS INDICATING HIGH PRESSURE HANGING TOUGH OVER THE DESERT SOUTHWEST...WITH WESTERN ATLANTIC HIGH PRESSURE BUILDING WESTWARD...SHIFTING UPPER TROUGH WESTWARD...TO OVER THE WESTERN PLAINS BY THE BEGINNING OF NEXT WEEK. MEDIUM RANGE MODELS INDICATING THIS...WITH EMILY TAKING A WESTERLY PATH AND IMPACTING MX/WESTERN GULF COAST EARLY IN THE WEEK. && .MARINE...LIGHT ONSHORE WINDS NEAR 10 KNOTS CONTINUE THROUGH SUNDAY WITH SEAS NEAR TWO FEET AS A RIDGE OF HIGH PRESSURE REMAINS OVER THE NORTHERN GULF. /29 && .FIRE WEATHER...MOIST AIRMASS WITH LIGHT SOUTHERLY FLOW HELPING TO MAINTAIN. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 90 75 89 75 / 20 60 20 60 30 PENSACOLA 76 89 76 89 77 / 20 60 20 60 30 DESTIN 78 87 79 86 75 / 20 60 20 60 30 EVERGREEN 71 91 72 89 73 / 30 70 30 70 40 WAYNESBORO 71 90 72 90 72 / 30 70 30 60 40 CAMDEN 72 89 73 90 74 / 30 70 30 60 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 16/29 MILLER/EVERSOLE
Hazardous weather outlook, Jul 12, 6:00 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE JUL 12 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES TODAY. PORTIONS OF THE WESTERN FLORIDA PANHANDLE AND SOUTHWEST ALABAMA REMAIN WITHOUT POWER AND AIR CONDITIONING TODAY IN THE WAKE OF HURRICANE DENNIS. THOSE AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO INCREASED NUMBERS OF PERSONS EXPERIENCING HEAT STRESS RELATED AILMENTS. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. NO SEVERE STORMS ARE IN THE FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND NWS STORM SPOTTERS WILL NOT BE NECESSARY FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 7:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 750 PM CDT TUE JUL 12 2005 ALZ051-130130- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 750 PM CDT TUE JUL 12 2005 ...A STRONG THUNDERSTORM IS MOVING SOUTHEAST ACROSS NORTHERN CHOCTAW COUNTY... AT 746 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF YANTLEY...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... YANTLEY...CYRIL...PUSHMATAHA...HALSELL...CROMWELL AND RIDERWOOD THROUGH 830 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...ALONG WITH WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM WILL ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.